I have head pain every day, all day, lately the pain is worse than ever and going into my neck. I can hardly hold my head up and when I do its only for a very short time. Nothing has stopped the pain in a year and a half. I was diagnosised with Giant Cell and took predisone for an year and a half but now the doctors think they are wrong but no one is trying to find out what is wrong. The pain is so awful I want to die at times. Does anyone have this type or pain, especially pain in the neck , with problemsholding their head up because of the pain and dizziness?
How are you?
Severe neck pains and headaches can occur due to cervical spondylitis or disc prolapse.
I would suggest you to consult a neurologist as soon as possible and undergo a CT scan of head and neck.
In the meantime I would advise you to take rest and OTC pain killers for pain.
Do keep us posted!
Thankyou for your response. I have tried to to get help since you responed. I only found frustrations. I was told I cannot have I had a CT scan, because I had one 8 months ago. It showed I that I had a mini stroke, I was not surprised. No one would believe me when I told them. The Rheumatologist said to see the Neurologist, and the Neurologist said to see the Rheumatologist. A pain mgm doctor and the doctors that were to do the biopsy diasagree with the Giant Cell Diagnosis. The treatment, Predisone, has given me almost every side effect there is. I am forming a bump at the base of my neck, it juts out about and an inch. I am afraid and do not know where to turn. I cry almost every night due to pain. I either awake to terrible pain or can not fall asleep because of it. I was finishing my Master's Degree and now I can hardly read a book.Since I last wrote light has become unbearable. I have a strong faith in God but at times I just want to die because I cannot tolerate the pain, or the long nights I spend awake in pain.Maybe I should mention that the head pain originally started after a two day heart test 18 months ago. (treadmill and 2 heart scans lying down) On the second day of the test I received an injection, instead of intranvenous. I was told to eat something and return in 30 mins. As I left the the room my head started to burn, it felt like it was on fire. I did not say anything.When I returned for the test I was very anxious, I felt like I was having a panic attack. The nurses commented on my odd reaction compared to the previous day. That night I had horrible nightmares and woke up in the morning to a severe headache that progressively got worse over the next 21 days. After the 21 days the head pain changed, more severe. I have always questioned my reaction to the injection. I rarely had a headache prior to that test. My family doctor, who is now retired, said I had low tollerence to chemicals in the air and in medications and was concerned about what I would take if I ever became seriously ill. Maybe this new information may be helpful. Iska
Thanks for writing in.
It is very difficult to tell exactly what happened without knowing the details like exactly what injection was given.
It is very rare although that a reaction would last for so long. I would suggest you to take oral medications for pain. Chronic intractable pain can be treated by Topamax. I would also suggest you to try alternate therapy like acupuncture, magnesium supplements and biofeedback.
Hope this helps.
I doubt either of you will see this based on the huge time lapse, but it is important that I try. I am experiencing the exact same problem. I have been dealing with headaches since 2000, but the constant headache pain for 2 years now, with no explanation. I do suffer from migraines, but I always have a headache. Over the last 2 years, it has become increasingly worse. It has affected my job and my home life with my kids. I have been passed in a circle from doctor to doctor, specialist to specialist. I have also been to alternative medicine practitioners, such as acupuncturists. I have also taken supplements named in above comment. I have not had any luck with this. I have recently been in the hospital after many ER visits with a cluster headache so bad, I was actually clawing my skin off my face, arms, and chest. I can't deal with this anymore, and no one wants to help. I have had more scans and MRI tests than I can stomach. The only thing I don't share with you is the bump on my neck, and I didn't have that injection you were talking about, unless it is given for other things, other than the test you had. I am 29 years old, and I can't imagine living with this for the rest of my life. I am extremely healthy, I even compete in Physique competitions, which is like bodybuilding (no, i'm not on steroids). I eat extremely clean, and drink a lot of water. I don't smoke, drink, or take any other drugs. I know what you are going through, I just don't have an answer. If I figure it out, I will let you know. If you have found what the problem is, please let me know.
I am sorry you are in so much pain. Have you tried to keep a food diary to see if any of the foods you eat. I cannot eat msg (now called unami), nitrates/nitrites (processed meats), dairy, gluten (wheat, rye, barely), any artificial sweeteners, and certain nuts. Also your migraines could be caused by an unbalanced thyroid, and if any thing is wrong like endometriosis or a cyst it can cause migraines (if you have any pain like "cramps" you might have endometriosis because pain during your cycle IS NOT NORMAL. Also if you are using any birth control that can cause it too. I have to avoid birth control pills because they cause horrible migraines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.